Hail, Quay
- When
- May 31, 8:48 PM MST
- Where
- Quay County, Tucumcari
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.167, -103.733
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 31, 8:36 PM MST, 12 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 936 PM MDT WED MAY 31 2006 .UPDATE... TO REMOVE THUNDERSTORM WATCH FROM ZONES...EXPIRED AT 9 PM. WILL ALSO INCREASE THE EAST CANYON WINDS EARLIER FOR THE CENTRAL RIO GRANDE VALLEY AS OUTFLOW BOUNDARIES MOVE WEST. && .PREV DISCUSSION...244 PM MDT WED MAY 31 2006. SEVERE THUNDERSTORM WATCH TO CONTINUE THROUGH 9 PM ACROSS NORTHEAST AREAS. ATMOSPHERE HAS BEEN FAIRLY SLOW TO DESTABILIZE BUT LOOK FOR CONVECTION TO EXPLODE THE NEXT FEW HOURS ACROSS CENTRAL AND EASTERN AREAS. ALSO LOOKING FOR FAIRLY DECENT EAST CANYON GAP WINDS TONIGHT ALONG THE CENTRAL MOUNTAINS ALTHOUGH AGAIN DEPENDENT ON CONVECTION ACROSS THE EAST. ALONG THIS GAP WIND PUSH...SOME CONVECTION IS EXPECTED TO INITIATE FAVORING WESTERN BERNALILLO COUNTY AS WELL AS THE GREATER ABQ AREA AND LAGUNA/ACOMA PUEBLOS. MADE A FEW TWEAKS TO THE POP FIELD TONIGHT ACROSS THE EAST BUT NO MAJOR CHANGES MADE. LOW TEMPERATURES TONIGHT WILL TREND A DEGREE OR TWO HIGHER MOST PLACES EXCEPT FOR THE NORTHWEST WHERE DEWPOINTS WILL SUBSTANTIALLY RISE...DUE TO LOW LEVEL MOISTURE ADVECTION. THUS HAVE HEDGED ACCORDINGLY UP THAT WAY. INCREASED CLOUD COVER SLIGHTLY ACROSS THE FORECAST AREA AS EXPECT ANOTHER ROUND OF LOW CLOUD DEVELOPMENT. PERHAPS FAIRLY PATCH IN SOME AREAS BUT STILL THICK MOST AREAS ACROSS THE EAST. LOW TO MID LEVEL MOISTURE WILL CONTINUE TO PUSH WESTWARD OVERNIGHT INTO THURSDAY MORNING. THIS WILL PROVIDE THE CATALYST FOR MORE THUNDERSTORM COVERAGE ACROSS THE WEST. COMBINATION OF SOUTHEAST BOUNDARY LAYER FLOW...DECENT INSTABILITY AND ORIENTATION OF THETA E AXIS WILL PROMOTE 30 TO 40 PERCENT COVERAGE OVER THE HIGHER TERRAIN ACROSS PORTIONS OF THE WEST CENTRAL AND SOUTHWEST MOUNTAINS FAVORING THE GILA REGION. DRIER ACTIVITY WILL BE FOUND NEAR TO THE ARIZONA BORDER WHICH INCLUDES THE AREA FROM LUNA TO QUEMADO TO CROWNPOINT. WETTER ACTIVITY ACROSS THE MAGDALENAS AND ALONG THE CENTRAL MOUNTAIN CHAIN FROM SOUTH TO NORTH. ALSO EXPECTING 30 TO PERHAPS EVEN 40 PERCENT COVERAGE ACROSS THE NORTH CENTRAL AND CENTRAL MOUNTAINS ALTHOUGH LAPSE RATES COULD BE SLIGHTLY LESS TOMORROW AS COMPARED TO TODAY/S READINGS. AS THE UPPER HIGH BUILDS OVER THE REGION...STEERING FLOW WILL BE RATHER BENIGN THUS LOOK FOR THE BUMPER CAR EFFECT AS FAR AS LOW/MID LEVEL MOISTURE ADVECTION AND SUBSEQUENT CONVECTION INITIATION THE NEXT FEW DAYS. ADJUSTED POPS BASED ON EXPECTED STEERING FLOW REGIME AND EXPECTED MID LEVEL MOISTURE LEVELS. DUE TO THE LACK OF ANY SIGNIFICANT SCOURING EFFECT...AKA PACIFIC NW OR GREAT BASIN TROUGH PASSAGE IT APPEARS THAT ISOLATED TO WIDELY SCATTERED CONVECTION WILL CONTINUE FRIDAY AND OVER THE WEEKEND IN THE FORM OF RECYCLING. HOWEVER...IN LOOKING AT FIRE WEATHER CONCERNS LOOK FOR THIS ACTIVITY TO BECOME DRIER WITH EACH PASSING DAY THUS LOWERING MEAN RH/S AND CREATING MORE POTENTIAL FOR FIRE STARTS/SPREAD...ESPECIALLY FROM NORTHWEST TO SOUTHEAST. THE FOUR CORNERS AREA AS WELL AS THE FAR EAST CENTRAL AND SOUTHEAST PLAINS LOOK TO HAVE THE LEAST AMOUNT OF COVERAGE FRIDAY AND OVER THE WEEKEND DUE TO STEERING FLOW AND SOME MODERATE CAPPING CONCERNS. THE NORTHEAST WILL NEED TO BE WATCHED AS VORTICITY LOBES TRANSLATE AROUND THE UPPER HIGH CENTER. THUS THE UPPER HIGH CENTER WILL BE CRUCIAL FOR THE POP FIELD THE NEXT SEVERAL DAYS. TEMPERATURES WILL REMAIN EITHER NORMAL OR ABOVE NORMAL THE NEXT SEVERAL DAYS AS UPPER HIGH REMAINS OVERHEAD. LASTLY...LOOK FOR THE MINI RING OF FIRE EFFECT AROUND THE ABQ AREA TOMORROW AFTERNOON AS CONVECTION BUBBLES UP ALL AROUND THE GREATER ABQ AREA. DUE TO STEERING FLOW CONCERNS...HARD TO TELL IF ANY ABQ SITES WILL GET MUCH IN THE WAY OF PRECIPITATION UNLESS THE BUMPER CAR EFFECT IS SIGNIFICANT FROM STORMS WHICH FORM TO THE WEST/NORTHWEST. WE SHALL SEE. && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 50/23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 552 AM MDT WED MAY 31 2006 NMZ001>021-026-011200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 552 AM MDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE EAST CENTRAL AND NORTHEAST PLAINS AS WELL AS ACROSS THE NORTHEAST HIGHLANDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. 16
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 801 PM MDT WED MAY 31 2006 NMZ012-013-010300- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- ...STRONG THUNDERSTORM MOVING OVER NORTHWEST QUAY AND SOUTHEAST SAN MIGUEL COUNTIES... AT 759 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 5 MILES NORTHWEST OF TUCUMCARI. MOVEMENT WAS EAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EXTREME SOUTHEASTERN SAN MIGUEL COUNTY AND RURAL CENTRAL QUAY COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 23
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 815 PM MDT WED MAY 31 2006 NMZ006-007-013-010300- FAR NORTHEAST PLAINS-HARDING COUNTY-QUAY COUNTY- A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR NORTHEAST NEW MEXICO. ...LINE OF STRONG THUNDERSTORMS MOVING OVER SOUTHERN UNION AND EASTERN HARDING AND NORTHEAST QUAY COUNTIES... AT 811 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF SEDAN TO 14 MILES EAST OF MOSQUERO. MOVEMENT WAS EAST AT 15 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HAYDEN AND ROSEBUD. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE THROUGH THE AREA. 23
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 855 PM MDT WED MAY 31 2006 NMZ013-010400- QUAY COUNTY- ...STRONG THUNDERSTORM MOVING OVER NORTH CENTRAL QUAY COUNTY... AT 851 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINFALL...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR TUCUMCARI. ANOTHER STORM WAS 5 MILES WEST OF LOGAN. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TUCUMCARI...LOGAN AND SAN JON. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. 23
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 906 PM MDT WED MAY 31 2006 NMZ012-013-010400- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- ...STRONG THUNDERSTORM MOVING OVER SOUTHEASTERN SAN MIGUEL AND CENTRAL QUAY COUNTIES... AT 902 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINFALL...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES NORTH OF MONTOYA. MOVEMENT WAS SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHEASTERN SAN MIGUEL COUNTY AND RURAL CENTRAL QUAY COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. 23
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 935 PM MDT WED MAY 31 2006 NMZ006-013-010415- HARDING COUNTY-QUAY COUNTY- ...STRONG THUNDERSTORM MOVING ACROSS SOUTHERN HARDING AND NORTHEAST QUAY COUNTIES... AT 925 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR LOGAN. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHEASTERN QUAY COUNTY AND RURAL SOUTHEASTERN HARDING COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 942 PM MDT WED MAY 31 2006 NMZ012-013-010430- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- ...STRONG THUNDERSTORM MOVING ACROSS EASTERN GUADALUPE COUNTY INTO WESTERN QUAY COUNTY... AT 931 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES SOUTH OF NEWKIRK. MOVEMENT WAS EAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL GUADALUPE COUNTY AND RURAL WEST CENTRAL QUAY COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 40
The Cannon AFB radar (KFDX), 60 km away, was scanning. The volume nearest the first event began at 03:48 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506938.